As part of our biomedical support for David's autism, we had him seen by a gastroenterologist.
The test results are back.
David has an overgrowth of yeast in his intestines. We were given a prescription for a ten day course of Nystatin.
Well, what does that mean exactly? I understand having too much yeast, I get that. But what does that mean for kids like David?
We haven't started the Nystatin yet. We wanted to give him a bit more time on the GFCF diet and frankly, I wasn't in any hurry to collect another stool sample, thank you very much. I will call the school nurse tomorrow to let her know she will have to give him a dose during school hours and ask her the best way to handle that.
Could the overgrowth of yeast explain David's weird behaviors? Like laughing hysterically for no reason? And being hyper as hell sometimes. The neurologist that saw David on January 13th of this year did diagnose him with ADHD and have us the Daytrana patch. We decided to try the GFCF diet and behavior modification techniques before slapping the patch on his booty. Could it also explain why on very humid days, David has trouble staying on his feet, which we thought was due to his hypotonia.
I will let you know what happens during and after the course of Nystatin. If anyone has any experience in this area, please reach out. I am clueless and not too proud to admit it. I have no experience with this at all and any guidance would be greatly appreciated.